I have taken Accutane for 7 days and are considering to have breast augmentation in a week. What do you recommend?
Breast Augmentation a Week After Accutane?
Doctor Answers (8)
Accutane and Breast augmentation
The issue with Accutane is that it can impair wound healing specifically in skin that has been treated chemically with peels or with lasers. It should not impact breast augmentation.
Accutane and breast augmentation
You should not suffer any ill effects by having a breasst augmentation after using accutane. The concern with accutaine is usually if the skin is treated with a laser or peel.
Should be fine
As the other doctors have said, your treatments are more relevant for skin treatments like peels (laser, chemical, etc.). For a BAM, you should be fine, but share all medical information with your doctor.
You might also like...
Accutane and cosmetic surgery
Accutane is a pretty hefty medicine, and it can affect your ability to heal after any procedure. Facial peels should be avoided for one year after Accutane, and I would also apply this to any other cosmetic procedure. This way, you know that you will be minimizing your wound healing risks. Good luck!
Web reference: http://www.DrSchreiberPlasticSurgery.com
Acutane and breast surgery
Acutane is a powerful drug which can negativly effect wound healing. I would postpone any ELECTIVE surgery for at least 6 mos. please refer to my previous postings about this.
I would not worry
The accutane mostly affects wound healing especially if you have a peel or dermabrasion. For routine surgery, I don't worry about when you stop accutane.
When to operate after stopping accutane
This is controversial. Certainly you should wait for any procedure requiring healing on the top surface of the skin and physicians advise a minimum of 6 months to 2 years. In regards to deeper surgical procedures, this is more controversial. Dermatologists typically advise 6 months while plastic surgeons may operate sooner. Individual opinions will vary.
Please hold off on your surgery
Frankly, I would wait on the augmentation. Current recommendations are no surgery for 6 months after your last Accutane ingestion. Accutane can dramtically alter your wound healing and undergoing elective surgery while in treatment is not a good idea.
I hope this helps.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.